MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Model Number GELSOFT PLUS BIFURCATE
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: actual device not evaluated - the device was not returned to vascutek as it remains implanted within the patient.No testing method performed - device remained in situ, therefore no further testing occurred.Manufacturing review - a complete review of the manufacturing and qc records was carried out.No issues were identified with the manufacture of the device.Sterilisation review - a review of the sterilisation records was carried out and this confirmed that all acceptance criteria were met for sterilisation.Results: no failure detected - no issues with the device could be identified from the investigation carried out by vascutek.No results available since no device returned - without the return of the device it is not possible to identify a root cause of this event.Conclusion: unable to confirm complaint - no issue with the device could be identified from the investigation carried out by vascutek.Device not returned - without the return of the device it is not possible to identify the root cause of this event.An investigation was completed which showed no issues or adverse trends.A review of manufacturing and qc records confirmed that the device was manufactured to the required specification.Porosity test results for the whole batch of 7 were well below the maximum porosity limit of 77 ml/min.A 5-year review of similar complaints that covered all knitted grafts gave a low occurrence rate of (b)(4) (complaints v sales).There have been no similar complaints from other units of the same batch (7 units in batch).As the device remains in situ within the patient a physical analysis is not possible.The root cause of the event was not identified.Further action is not planned; however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops action may be taken at that time.Vascutek consider this case closed.
 
Event or Problem Description
The event was reported as leaking prosthesis from several small holes in the material around the bifurcation area.Leaking was not in the area of the suture holes but from spots, that had not been near any needle stick.Tachosil was used to stop the bleeding.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7013961
Report Number9612515-2017-00021
Device Sequence Number800005
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
Report Date (Section F) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2022
Device Model NumberGELSOFT PLUS BIFURCATE
Device Catalogue Number631608P
Device Lot Number16318036-0266
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/11/2017
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight68